# SDR CA030416004

- Difficulty date: November 1, 2001
- Submitted: May 27, 2003
- Operation: Air carrier
- Make and model: Dhav DHC3
- Aircraft time: 13,783 hours
- Engine: Pwa PT6A135
- Propeller: Hartzl HCB3TN3
- System (JASC): 2742 · Stabilizer Actuator
- Part: Actuator
- Part number: C3CF2907
- Condition: Failed
- Location: Horozontal Stab
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) FROM TSB A01A0112, FOLLOWING TAKE OFF OF A FLOAT EQUIPPED DHC 3T, THE CONTROL COLUMN PITCHED VIOLENTLY FORWARD AND BACK BEFORE RETURNING TO A NEUTRAL POSITION. THE AIRCRAFT THEN PITCHED DOWN AND CONTACTED THE WATER IN A NOSE DOWN, WINGS LEVEL ATTITUDE.  THE AIRCRAFT SUSTAINED SUBSTANTIAL DAMAGE AND SANK. THE OCCUPANTS ESCAPED WITHOUT SERIOUS INJURY.  INVESTIGATION REVEALED THE CABLE-OPERATED JACKSCREW JAMMED DUE TO INTERNAL CORROSION OF THE JACKSCREW. ONCE JAMMED, THE RIVET SECURING THE FORK END TO THE ACTUATOR SHEARED RESULTING IN A FREE FLOATING HORIZONTAL STABILIZER.
